Flood, Nelson
- When
- August 1, 12:00 AM CST to August 17, 11:59 PM CST
- Where
- Nelson County, 14 mi S of Lakota
- Cause
- Heavy Rain
- Reported by
- Mesonet
- Coordinates
- 47.828, -98.350
42 feet MSL. A rain event on the morning and early afternoon of the 10th brought a good swath of rain right over Stump Lake.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
Devils Lake began the month around 1447.70 feet MSL, while Stump Lake began the month around 1447.42 feet MSL. A rain event on the morning and early afternoon of the 10th brought a good swath of rain right over Stump Lake. The NDAWN mesonet recorded 1.08 inches of rain on the 10th one mile east of Crary and 2.27 inches of rain 2 miles west of Michigan. This brought the level of Stump Lake up to the level of Devils Lake for the first time in a number of years. The level of Stump Lake peaked on the 11th at a stage of 1447.61 feet MSL. By the end of August both Devils Lake and Stump Lake had fallen to a level around 1447.36 feet MSL.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jul 31, 7:56 PM CST, 4 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 856 PM CDT TUE JUL 31 2007 .UPDATE... FORECAST CONCERNS THIS EVENING CENTER ON THUNDERSTORM PLACEMENT AND INTENSITY. WEAKER MULTICELLULAR ACTIVITY ABOUNDS OVER KBIS SOUTHERN FORECAST AREA WITH MARGINALLY SEVERE ACTIVITY UP NORTH NEAR THE CANADIAN BORDER. THIS IS CLOSER TO THE AREA OF HIGHEST CAPE/LOWEST CIN IN ADVANCE OF TROUGH/DRY LINE AS TRUE COLD FRONT LAGS BACK TO THE NORTH AND WEST. LOW LEVEL JET OF 35 TO 45 KTS MAY GET GOING ACROSS DEVILS LAKE REGION LATER THIS EVENING...BUT SPEED CONVERGENCE ASSOCIATED WITH JET (AS WELL AS 2000J/KG CAPE) WILL LIKELY BE FOCUSED NORTH OF THE BORDER. COMPLETING THE PICTURE IS THE JET CORE OF 110 KTS SWEEPING FROM CENTRAL SASKATCHEWAN INTO MANITOBA. TEMPERATURES ON TRACK RIGHT NOW...WITH WINDS REMAINING UP A BIT OVERNIGHT AND NO FROPA BEFORE MORNING...MERCURY SHOULD REMAIN ABOVE 70 ALL LOCATIONS. PREVIOUS ZONE PACKAGE HANDLING THE SCENARIO WELL SO EXPECT ONLY COSMETIC CHANGES. && .PREV DISCUSSION... /ISSUED 255 PM CDT TUE JUL 31 2007/ SHORT TERM... MAIN CHALLENGE FOR TONIGHT THRU FRIDAY WILL BE THE COLD FRONTAL PASSAGE TONIGHT INTO WEDNESDAY. MODELS HAVE SLOWED THIS FEATURE DOWN A BIT FROM WHAT WE SAW MONDAY...BUT 12Z RUNS TODAY ARE IN PRETTY GOOD AGREEMENT. WILL LEAN A BIT MORE TOWARD THE GFS FOR THIS FORECAST. TONIGHT...QUITE HOT AND HUMID RIGHT NOW...WITH MANY LOCATIONS TOPPING OUT IN THE LOWER 90S FOR HIGHS. SFC DEW POINTS QUITE HIGH TOO...MUCH HIGHER THAN WHAT THE MODELS ESTIMATED A COUPLE OF DAYS AGO. WITH THE HEAT AND HUMIDITY...HEAT INDEX VALUES WILL REMAIN IN THE LOW TO MID 90S THRU EARLY EVENING (BUT NOT QUITE IN ADVISORY CRITERIA). SFC COLD FRONT IS CURRENTLY LOCATED IN THE FAR NORTHWEST CORNER OF ND...WITH A BIT OF SHOWER/TSTM ACTIVITY RIGHT ALONG THE FRONT. THIS FRONT IS EXPECTED TO SLOWLY PUSH ACROSS THE STATE TONIGHT...REACHING THE CENTRAL PART OF THE STATE (POSSIBLY THE KDVL REGION) AROUND MIDNIGHT. BY 12Z WED THE FRONT SHOULD MOVE INTO THE RED RIVER VALLEY REGION. RAIN CHANCES LOOK PRETTY SPOTTY ALONG THE FRONT...SO WILL ONLY SEE ISOLATED OR SCATTERED SHOWERS/ TSTMS. THIS IS MAINLY DUE TO THE WARM MID LEVEL TEMPS AND WEAK SHEAR THAT ALSO ARE FORECAST TONIGHT. COOLER MID LEVEL TEMPS AND STRONGER SHEAR LOOK TO BE FOUND ALONG OR NORTH OF THE CANADIAN BORDER TONIGHT...THEREFORE WILL NOT PUT SEVERE WORDING IN THE FORECAST FOR NOW. EVENING SHIFT CAN WATCH FOR DEVELOPMENT THIS EVENING...IF A LINE CAN GET GOING OR BUILD SOUTH FROM CANADA... THERE IS PLENTY OF TIME TO INSERT IT. WILL ALSO KEEP SLIGHTLY HIGHER PCPN CHANCES IN THE NORTH TONIGHT. WITH THE FA AHEAD OF THIS BOUNDARY FOR MOST OF THE NIGHT (AND WITH NEAR 70F SFC DEW POINTS)...WILL AGAIN BE A MILD NIGHT. WED...FRONT WILL MOVE THRU THE REMAINDER OF THE FA PRIOR TO 18Z WED...THEREFORE THE SEVERE POTENTIAL HAS NOW SHIFTED JUST SOUTH AND EAST OF OUR FA. THERE MAY NOT BE A DIURNAL TEMP TREND WITH THE FRONTAL PASSAGE...AS THE KDVL AREA MAY NOT RISE TOO MUCH BEHIND THE FRONT. HOWEVER...CLOUDS DO LOOK TO DEPART FAIRLY QUICKLY...SO DESPITE THE COLD ADVECTION TEMPS SHOULD RISE SOME. WED NIGHT-FRI...KEPT THIS PERIOD DRY FOR NOW AS HIGH PRESSURE BUILDS IN BEHIND THE DEPARTING COLD FRONT. 850MB TEMPS DO START TO REBOUND AND BY FRI LOOK PRETTY WARM AGAIN. LONG TERM (SAT-TUE)... LONG TERM WILL BEGIN WITH MID LEVEL RIDGE SCOOTING OFF TO THE EAST OF THE CWA AND LOW PRESSURE DEVELOPING OVER THE NORTHERN ROCKIES...RESULTING IN SOUTHERLY FLOW ACROSS THE AREA. 12Z GFS BRINGS SFC LOW PRESSURE ACROSS NORTH DAKOTA DRG THE DAY SATURDAY... WITH BEST CHANCE OF PRECIP ACROSS THE SOUTH IN THE MOST HEATED AND UNSTABLE AIRMASS. SOME UNCERTAINTY FOR SUNDAY...AS MID LEVELS LOOK TO BE DRY HOWEVER SOME WEAK TROUGHING ACROSS THE CWA INDICATED BY GFS/ECMWF DRG THE MORNING HOURS...THEREFORE WILL GO WITH SLIGHT CHANCE POPS SUN/MON. NEXT BEST CHANCE FOR PRECIP WILL BE MONDAY NIGHT AS AN ALBERTA LOW MOVES SE INTO SD. LOOK FOR NEAR SEASONAL TEMPS OF MID 80S AND LOW 60S. AVIATION... VFR CONDITIONS THROUGH EVENING HOURS. AN APPROACHING COOL FRONT WILL BRING THE CHANCE FOR RAIN SHOWERS AND THUNDERSTORMS ACROSS THE AVIATION FORECAST AREA AFTER 07Z TO 09Z WEDNESDAY. EXPECT VFR CONDITIONS TO PREVAIL OUTSIDE OF AREAS OF PRECIPITATION...WHERE CIGS MAY DROP TO MVFR AT WORST. SFC WINDS IN ND WILL SHIFT TO NW BEHIND FRONT DRG THE LATE MORNING HOURS TOMORROW. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && WJB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 652 AM CDT TUE JUL 31 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-011200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 652 AM CDT TUE JUL 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE OVER PARTS OF EASTERN NORTH DAKOTA... NORTHWEST AND WEST CENTRAL MINNESOTA AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS REMAIN POSSIBLE OVER PARTS OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA ON WEDNESDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS IN PARTS OF SOUTHEASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA WEDNESDAY AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH THE NORTHERN PLAINS. THE MAIN SEVERE WEATHER THREATS ARE DAMAGING WINDS AND LARGE HAIL. ADDITIONAL THUNDERSTORMS ARE POSSIBLE OVER PARTS OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA FRIDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY WEDNESDAY AFTERNOON AND EVENING. NG
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2007Every state in 2007This day in weather historyWarnings in North Dakota, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46733.